Skip to main content

Comparison of the discrete and uniform norms of polynomials on an interval and a circular arc

The paper proves inequalities involving the discrete and uniform norms of polynomials on an interval and a circular arc. The proofs are based on Bernstein type inequalities. The inequalities obtained supplement the corresponding results by Rakhmanov, Shekhtman, Sheil-Small, and Dubinin. Bibliography: 8 titles.

References

  1. E. Rakhmanov and B. Shekhtman, “On discrete norms of polynomials,” J. Approx. Theory, 139, 2–7 (2006).

    MathSciNet  MATH  Article  Google Scholar 

  2. T. Sheil-Small, “An inequality for the modulus of a polynomial evaluated at the roots of unity,” Bull. London Math. Soc., 40, 956–964 (2008).

    MathSciNet  MATH  Article  Google Scholar 

  3. V. N. Dubinin, “To distortion theorems for algebraic polynomials,” Dal’nevost. Mat. Zh., 11, No. 1, 28–36 (2011).

    MathSciNet  MATH  Google Scholar 

  4. V. N. Dubinin, “A lower bound for the discrete norm of a polynomial on a circle,” Mat. Zametki, 90, 306–309 (2011).

    MathSciNet  Article  Google Scholar 

  5. D. Coppersmith and T. Rivlin, “The growth of polynomials bounded at equally spaced points,” SIAM J. Math. Anal., 23, 970–983 (1992).

    MathSciNet  MATH  Article  Google Scholar 

  6. E. A. Rakhmanov, “Bounds for polynomials with a unit discrete norm,” Ann. Math., 165, 55–88 (2007).

    MathSciNet  MATH  Article  Google Scholar 

  7. V. N. Dubinin, “Conformal mappings and inequalities for algebraic polynomials,” Algebra Analiz, 13, No. 1, 16–43 (2001).

    MathSciNet  Google Scholar 

  8. V. N. Dubinin and S. I. Kalmykov, “On polynomials with constraints on circular arcs,” Zap. Nauchn. Semin. POMI, 392, 73–82 (2011).

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to S. I. Kalmykov.

Additional information

Translated from Zapiski Nauchnykh Seminarov POMI, Vol. 404, 2012, pp. 175–183.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Kalmykov, S.I. Comparison of the discrete and uniform norms of polynomials on an interval and a circular arc. J Math Sci 193, 100–105 (2013). https://doi.org/10.1007/s10958-013-1437-z

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10958-013-1437-z

Keywords

  • Type Inequality
  • Uniform Norm
  • Bernstein Type
  • Bernstein Type Inequality